Alert archive / New York / Gale Warnings in 2013
Gale Warning 22, NWS New York, NY
NWS New York, NY issued this gale warning at Oct 26, 2013, 3:55 AM EDT. It took effect at Oct 26, 2013, 12:38 PM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2013, 3:55 AM EDT (07:55 UTC)
- In effect from
- Oct 26, 2013, 12:38 PM EDT
- Expired
- Oct 27, 2013, 1:21 AM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
704 WHUS71 KOKX 260755 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 355 AM EDT SAT OCT 26 2013 ...HAZARDOUS CONDITIONS ON THE COASTAL WATERS THROUGH TONIGHT... ANZ350-353-262100- /O.UPG.KOKX.SC.Y.0083.131026T1600Z-131026T2200Z/ /O.NEW.KOKX.GL.W.0022.131026T1900Z-131027T0600Z/ /O.UPG.KOKX.GL.A.0014.131026T2200Z-131027T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 355 AM EDT SAT OCT 26 2013 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EDT SUNDAY. * LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...SOUTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT THIS AFTERNOON...INCREASING TO 25 TO 30 KT WITH GUSTS UP TO 35 KT THIS EVENING AND TONIGHT. * SEAS...4 TO 7 FEET THIS AFTERNOON...BUILDING TO 6 TO 9 FEET TONIGHT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-355-262100- /O.CON.KOKX.SC.Y.0083.131026T1600Z-131027T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 355 AM EDT SAT OCT 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM EDT SUNDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...AND SOUTH SHORE BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET ON THE WESTERN OCEAN WATERS. * TIMING...HIGHEST WINDS THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
403 WHUS71 KOKX 261638 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1238 PM EDT SAT OCT 26 2013 ...HAZARDOUS CONDITIONS ON THE COASTAL WATERS THROUGH TONIGHT... ANZ350-353-270045- /O.EXT.KOKX.GL.W.0022.131026T1638Z-131027T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1238 PM EDT SAT OCT 26 2013 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... * LOCATION...FIRE ISLAND INLET TO MONTAUK POINT OUT 20 NM. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-355-270045- /O.CON.KOKX.SC.Y.0083.000000T0000Z-131027T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1238 PM EDT SAT OCT 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...PECONIC AND GARDINERS BAYS...AND SOUTH SHORE BAYS. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...HIGHEST WINDS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
699 WHUS71 KOKX 261933 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 PM EDT SAT OCT 26 2013 ...HAZARDOUS CONDITIONS ON THE COASTAL WATERS INTO SUNDAY... ANZ350-353-270345- /O.CON.KOKX.GL.W.0022.000000T0000Z-131027T0600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 333 PM EDT SAT OCT 26 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL LAST INTO THE EARLY OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-340-345-270345- /O.EXT.KOKX.SC.Y.0083.000000T0000Z-131027T1600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 333 PM EDT SAT OCT 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT SUNDAY... * LOCATION...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...HIGHEST WINDS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-270345- /O.EXT.KOKX.SC.Y.0083.000000T0000Z-131027T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 PM EDT SAT OCT 26 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SUNDAY... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FT. * TIMING...HIGHEST WINDS WILL BE TONIGHT...AND THE HIGHEST SEAS FROM TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-270345- /O.CON.KOKX.SC.Y.0083.000000T0000Z-131027T1000Z/ NEW YORK HARBOR- 333 PM EDT SAT OCT 26 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * LOCATION...NEW YORK HARBOR. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...HIGHEST WINDS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
658 WHUS71 KOKX 270521 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 121 AM EDT SUN OCT 27 2013 ...HAZARDOUS CONDITIONS ON THE COASTAL WATERS TODAY... ANZ350-353-271330- /O.CAN.KOKX.GL.W.0022.000000T0000Z-131027T0600Z/ /O.EXA.KOKX.SC.Y.0083.000000T0000Z-131027T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 121 AM EDT SUN OCT 27 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET. * WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 30 KT...FALLING TO 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS AFTERNOON. * SEAS...6 TO 10 FEET EARLY THIS MORNING...SUBSIDING TO 4 TO 6 FEET THIS AFTERNOON. * TIMING...HIGHEST WINDS AND SEAS WILL BE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-271000- /O.CON.KOKX.SC.Y.0083.000000T0000Z-131027T1000Z/ NEW YORK HARBOR- 121 AM EDT SUN OCT 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * LOCATION...NEW YORK HARBOR. * WINDS...WEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * TIMING...HIGHEST WINDS WILL BE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-345-271330- /O.CON.KOKX.SC.Y.0083.000000T0000Z-131027T1600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 121 AM EDT SUN OCT 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * LOCATION...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...HIGHEST WINDS WILL BE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-271330- /O.CON.KOKX.SC.Y.0083.000000T0000Z-131027T2200Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 121 AM EDT SUN OCT 27 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET THIS MORNING...FALLING TO 3 TO 5 FEET THIS AFTERNOON. * TIMING...HIGHEST WINDS AND SEAS WILL BE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Oct 26, 1:27 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 26, 1:27 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
127 AM EDT SAT OCT 26 2013
.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE REGION THROUGH SATURDAY...WITH A
COLD FRONT PUSHING THROUGH SATURDAY NIGHT. HIGH PRESSURE RETURNS
EARLY NEXT WEEK WITH A LOW PRESSURE AFFECTING THE REGION MIDDLE
TO LATE PARTS OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FORECAST ON TRACK. MADE ADJUSTMENTS FOR T/TD TO ACCOUNT FOR GOOD
RADIATIONAL COOLING AT THE TYPICAL SPOTS.
GENERALLY QUIET WITH COLD CONDITIONS TONIGHT AS HIGH PRESSURE
BUILDS IN AND A ZONAL FLOW SETS UP ALOFT. MAIN CONCERN IN THE
OVERNIGHT HOURS WILL CENTER AROUND THE DEVELOPMENT OF FROST...AND
HOW COLD THE OVERNIGHT LOWS ACTUALLY REACH. TEMPERATURES ACROSS
OUTLYING AREAS HAVE DROPPED OFF TO BELOW FORECAST LOWS AND
THUS HAD TO LOWER OVERNIGHT LOWS IN THOSE AREAS.
GUIDANCE ALSO LENDS THAT TEMPS OVER THE INTERIOR PORTIONS OF NY
AND CT SHOULD DROP INTO THE UPPER 20S TO LOWER 30S...SO HAVE
CONVERTED THE FREEZE WATCH TO WARNING IN THESE AREAS WITH
WIDESPREAD FROST DEVELOPMENT EXPECTED THERE. AREAS CURRENTLY UNDER
THE FROST ADVISORY WILL CONTINUE AS WELL WITH TEMPS HOVERING IN
THE MID 30S. NYC METRO AREA AND LONG ISLAND SHOULD REMAIN WARM
ENOUGH...THOUGH CAN NOT RULE OUT AREAS OF FROST OVER THE PINE
BARRENS OF EASTERN SUFFOLK COUNTY. APPROACHING CIRRUS OVER
INTERIOR REGIONS COULD KEEP TEMPS A COUPLE DEGREES WARMER...BUT
THINKING THE ARRIVAL OF THE CLOUDS SHOULD BE LATE ENOUGH TO NOT
HINDER THE DEVELOPMENT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
SURFACE HIGH PUSHES OFF TO THE EAST...AS A COLD FRONT APPROACHES
FROM THE WEST...WITH THE PASSAGE EXPECTED SOMETIME SAT NIGHT.
TIGHTENING OF THE PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WILL
INCREASE WINDS BY SAT AFTERNOON...WITH THE STRONGEST WINDS EXPECTED FOR
THE FIRST HALF OF THE OVERNIGHT HOURS. GUSTS IN THE 20S CAN BE
EXPECTED. AS THE HIGH PUSHES EAST...WINDS SHIFT AROUND TO THE
SOUTHWEST...ALLOWING FOR SLIGHTLY WARMER TEMPS TO BE USHERED INTO
THE REGION. HOWEVER...CLOUD COVER IS EXPECTED TO INCREASE AHEAD OF
THE FRONT. SO ITS POSSIBLE TEMPS COULD BE A FEW DEGREES TOO
WARM...THOUGH OVERALL EXPECTING HIGHS IN THE 50S.
COLD FRONT MOVES THROUGH SATURDAY NIGHT...BRINGING WINDS BACK TO A
WESTERLY FLOW. DID INCLUDE SLIGHT CHANCE POPS OVER THE FAR EASTERN
AREAS...AND MORE TO THE NORTH...WHERE THE BEST FORCING/LIFT
ASSOCIATED WITH THE UPPER LEVEL TROUGH MOVES THROUGH. ONLY LIGHT
RAIN SHOWERS CAN BE EXPECTED AND IT COULD BE MORE JUST SPRINKLES
THAN ANYTHING ELSE. REST OF THE AREA SHOULD REMAIN DRY WITH COOLER
AIR BEING USHERED IN EARLY ON...KEEPING A FAIRLY DRY VERTICAL
COLUMN OVER MOST OF THE AREA. WITH THE CLOUD COVER...AND SW WINDS
HAVING INJECTED IN SLIGHTLY WARMER TEMPS...SIDED WITH THE WARMER
MAV GUIDANCE...WHICH BRINGS TEMPS A FEW DEGREES WARMER THAN
TONIGHT OVER THE ENTIRE AREA AND MINIMIZE THE FREEZE
THREAT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
DRY CONDITIONS EXPECT...AS HIGH PRESSURE BUILDS ACROSS THE AREA
SUNDAY INTO MONDAY. EXPECT AN INCREASE IN CLOUDS TUESDAY NIGHT INTO
WEDNESDAY AS A SERIES OF SHORTWAVES APPROACH THE AREA. A STRONGER
SYSTEM OVER THE PLAINS STATES IS EXPECTED TO TRACK EASTWARD
IMPACTING THE AREA TOWARDS THE END OF THE WORK WEEK.
MODELS HAVE SOME DIFFERENCES REGARDING TIMING/EVOLUTION...SO DID NOT
MAKE ANY SIGNIFICANT ADJUSTMENT TO POPS. HAVE GENERALLY KEPT
CONTINUITY WITH CHANCES OF SHOWERS WEDNESDAY THROUGH FRIDAY.
TEMPERATURES SHOULD REMAIN BELOW NORMAL FOR THIS TIME OF YEAR DURING
THE EXTENDED PERIOD.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL SLIDE SOUTH AND EAST OF THE REGION
TODAY...WITH A COLD FRONT APPROACHING THE REGION AND THEN CROSSING
TONIGHT.
MAIN IMPACT WILL BE WINDS. SW WINDS WILL PICK UP MID-MORNING AND
INCREASE TO 15-20 KT WITH 25-30 KT GUSTS THIS AFTERNOON AND
CONTINUE THROUGH THIS EVENING. TERMINALS ALONG THE COAST MAY SEE
SLIGHTLY HIGHER SUSTAINED WINDS. MAX GUSTS UP TO 35 KT POSSIBLE.
VFR THROUGH THE TAF PERIOD. A PERIOD OF SCT-BKN HIGH BASED STRATO-CU
AND MID DECK LIKELY TONIGHT WITH FRONTAL PASSAGE.
OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...
.LATE TONIGHT...VFR. SUBSIDING WINDS WITH GUSTS MAINLY AT CITY
TERMINALS.
.SUNDAY-TUESDAY NIGHT...VFR.
.WEDNESDAY. MVFR OR LOWER POSSIBLE.
&&
.MARINE...
WIND AND SEA FORECAST ON TRACK.
WITH THE RELAXING SURFACE PRESSURE GRADIENT WIND AND GUSTS HAVE
FALLEN BELOW SMALL CRAFT LEVELS. WIND AND SEAS WILL REMAIN BELOW
ADVISORY LEVELS OVERNIGHT AND THROUGH SATURDAY MORNING.
PRESSURE GRADIENT TIGHTENS AGAIN SATURDAY AND CONFIDENT THAT GUSTS
WILL REACH SMALL CRAFT LEVELS...SO HAVE ISSUED A SMALL CRAFT
ADVISORY FOR ALL THE FORECAST WATERS FROM 16Z TO 10Z
SUNDAY...EXCEPT THROUGH 22Z FOR THE TWO EASTERN OCEAN ZONES WHERE
A GALE WATCH IS IN EFFECT SATURDAY NIGHT WITH THE POTENTIAL FOR
GUSTS UP TO 35 KTS. GUSTS UP TO 35 KT POSSIBLE OVER EASTERN LONG
ISLAND SOUND AND THE WESTERN OCEAN WATERS...BUT LESS CONFIDENCE SO
DID NOT ISSUE THE WATCH THERE.
WINDS AND SEAS BELOW SCA LEVELS SUNDAY INTO TUESDAY. SEAS AND WINDS
INCREASE TO ABOVE SCA LEVELS BY THE MIDDLE OF THE WEEK.
&&
.HYDROLOGY...
NO SIGNIFICANT WIDESPREAD RAIN IS FORECAST THROUGH AT LEAST NEXT
TUESDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR CTZ005>008.
FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR CTZ009>012.
NY...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NYZ067-068.
FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NYZ069-070.
NJ...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR NJZ002.
FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NJZ004-103-105-
107.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT SUNDAY FOR
ANZ330-335-338-340-345-355.
GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ350-
353.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EDT THIS EVENING
FOR ANZ350-353.
&&
SYNOPSIS...FIG/SEARS
NEAR TERM...PICCA/MET
SHORT TERM...SEARS
LONG TERM...FIG
AVIATION...
MARINE...MET
HYDROLOGY...FIG/SEARSHazardous weather outlook, Oct 25, 4:03 PM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 403 PM EDT FRI OCT 25 2013 CTZ009>012-NJZ004-103-105-107-NYZ069-070-262015- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- 403 PM EDT FRI OCT 25 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067-068-262015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 403 PM EDT FRI OCT 25 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-355-NJZ006-104-106-108-NYZ071>075-078>081- 176>179-262015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-HUDSON- EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 403 PM EDT FRI OCT 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-262015- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 403 PM EDT FRI OCT 25 2013 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.